Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 21, 2021, 9:19 PM CDT for Webster County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 9:19 PM CDT (02:19 UTC)
- Expired
- Aug 21, 2021, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 30
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 68 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2308 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693
WWUS84 KJAN 220219
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
919 PM CDT Sat Aug 21 2021
MSZ029-030-220300-
Clay MS-Webster MS-
919 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northeastern Webster
and northwestern Clay Counties through 1000 PM CDT...
At 918 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Vardaman, or 12 miles southwest of Houston, moving
southeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Clarkson around 940 PM CDT.
Cumberland around 950 PM CDT.
Montpelier around 955 PM CDT.
Other locations impacted by this storm include Mantee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3371 8884 3356 8902 3356 8909 3355 8909
3372 8933 3372 8919 3374 8919 3374 8904
3375 8903 3376 8893 3381 8893 3381 8884
TIME...MOT...LOC 0218Z 309DEG 17KT 3378 8916
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:25 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 21, 6:25 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
625 PM CDT Sat Aug 21 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
VFR conditions will prevail at all terminals through the TAF
period. Earlier convection has shifted east into Alabama with
additional development over northern Mississippi. This activity,
however, is expected to dissipate prior to reaching GLH/GWO/GTR.
At least isolated to scattered showers and thunderstorms cannot be
ruled out across the area tomorrow, but confidence in timing and
placement is too low to warrant mention in the TAF at this point
in time. Winds will be light and generally out of the north. /TW/
&&
.DISCUSSION...
Tonight and Sunday: Despite the low level boundaries and better
flow, deep convection has been slow to develop this afternoon due in
large part to the proximity of the mid level ridge centered over
east TX. Continued destabilization will result in deeper
convection later this afternoon with some gusty winds still
possible over north and eastern sections in the better flow aloft.
Convection will wind down during the evening leaving rather
steamy conditions, thereafter.
The mid level high will begin to sprawl a bit Sunday and push the
channel of better flow more to the northeast. While convection will
still be possible over northeast sections, coverage will be
noticeably less than recent. The sprawling ridge will once again
allow temperatures to climb as mid 90s look probable. These
temperatures with dewpoints remaining in the mid 70s will send heat
indices above 105 for much of the ArkLaMiss Delta region. In lieu of
issuing another heat advisory for tomorrow, will likely just extend
present one as mid/upper 70 nighttime temperatures not providing
much relief from the heat./GG/
Sunday night through next Friday...Ridging will be in control across
the region for much of the forecast period. Heat and humidity will
be a concern, with dangerous heat stress conditions expected the
first part of next week. For Monday and Tuesday, highs look to be
near 100 in portions of the west and central, with heat index values
near 110 degrees. An Elevated risk for heat stress will be
advertised in the HWO for these areas through Tuesday. A Limited
risk will continue to be advertised for the remainder of the CWA. By
Wednesday through the remainder of the week, highs look to lower
slightly to the lower to middle 90s, with heat index values over 100
still possible in the central and west. However, high temps and
dewpoints will still need to be monitored, with excessive heat
products possibly being needed later in the week.
Isolated to scattered showers and thunderstorms will exist through
the period as PW values will remain on the high side. A strong storm
or two will also be possible as sufficient instability will exist.
Any storms that do develop will be slow moving and could pose a
threat for localized flash flooding. /27/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 95 75 96 / 19 27 10 21
Meridian 73 93 74 94 / 24 47 11 17
Vicksburg 76 96 76 97 / 12 18 6 14
Hattiesburg 75 95 76 96 / 8 40 20 39
Natchez 74 95 75 96 / 3 14 8 17
Greenville 76 94 75 96 / 28 23 5 11
Greenwood 75 94 74 95 / 27 25 5 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT Sunday for MSZ018-019-025-027-
034>036-040>043-047>049-053>056.
LA...Heat Advisory until 7 PM CDT Sunday for LAZ007>009-015-016-023-
025.
AR...Heat Advisory until 7 PM CDT Sunday for ARZ074-075.
&&
TW/GG/27Hazardous weather outlook, Aug 21, 3:12 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 312 PM CDT Sat Aug 21 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ040-041-047>049-053>056- 222015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Issaquena-Sharkey-Warren-Hinds- Rankin-Claiborne-Copiah-Simpson-Smith- 312 PM CDT Sat Aug 21 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday DANGEROUS HEAT THREAT...Elevated TIMING...Sunday The combination of heat and humidity will produce dangerous levels of heat stress Sunday, with heat index values above 105 degrees expected for some locations. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The combination of heat and humidity will produce dangerous levels of heat stress in the Monday to Tuesday time frame, with heat index values above 105 degrees expected for some locations. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ018-019-025-034-035-042-043-222015- Bolivar-Sunflower-Leflore-Washington-Humphreys-Yazoo-Madison MS- 312 PM CDT Sat Aug 21 2021 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This Evening DANGEROUS HEAT THREAT...Elevated TIMING...Sunday Isolated severe thunderstorms are possible this evening. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) The combination of heat and humidity will produce dangerous levels of heat stress Sunday, with heat index values above 105 degrees expected for some locations. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The combination of heat and humidity will produce dangerous levels of heat stress in the Monday to Tuesday time frame, with heat index values above 105 degrees expected for some locations. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ026>033-036>039-044>046-050>052-057-058-222015- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton- Lauderdale-Jasper-Clarke- 312 PM CDT Sat Aug 21 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This Evening DANGEROUS HEAT THREAT...Limited TIMING...Sunday Isolated severe thunderstorms are possible this evening. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) The combination of heat and humidity will produce dangerous levels of heat stress Sunday, with heat index values above 105 degrees expected for some locations. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The combination of heat and humidity will produce dangerous levels of heat stress in the Monday to Tuesday time frame, with heat index values above 105 degrees expected for some locations. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ024-026-MSZ059>066-072>074-222015- Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 312 PM CDT Sat Aug 21 2021 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Sunday DANGEROUS HEAT THREAT...Limited TIMING...Sunday The combination of heat and humidity will produce dangerous levels of heat stress Sunday, with heat index values above 105 degrees expected for some locations. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The combination of heat and humidity will produce dangerous levels of heat stress in the Monday to Tuesday time frame, with heat index values above 105 degrees expected for some locations. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 27 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Aug 21, 9:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
919 PM CDT Sat Aug 21 2021
MSZ029-030-220300-
Clay MS-Webster MS-
919 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northeastern Webster
and northwestern Clay Counties through 1000 PM CDT...
At 918 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Vardaman, or 12 miles southwest of Houston, moving
southeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Clarkson around 940 PM CDT.
Cumberland around 950 PM CDT.
Montpelier around 955 PM CDT.
Other locations impacted by this storm include Mantee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3371 8884 3356 8902 3356 8909 3355 8909
3372 8933 3372 8919 3374 8919 3374 8904
3375 8903 3376 8893 3381 8893 3381 8884
TIME...MOT...LOC 0218Z 309DEG 17KT 3378 8916
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:56 PM CDT | Special Weather Statement | JAN | Webster | 34 min |
| Aug 21, 10:54 PM CDT | Special Weather Statement | JAN | Lowndes | 36 min |
| Aug 22, 2:29 PM CDT | Excessive Heat Warning | JAN | Bolivar, Claiborne, Copiah, Franklin, Hinds, Humphreys and 10 more | 53 hr |
| Aug 22, 3:33 PM CDT | Special Weather Statement | JAN | Kemper | 27 min |
| Aug 22, 5:16 PM CDT | Special Weather Statement | JAN | Humphreys | 29 min |
| Aug 22, 5:54 PM CDT | Special Weather Statement | JAN | Hinds | 36 min |
| Aug 22, 5:58 PM CDT | Special Weather Statement | JAN | Newton | 32 min |
| Aug 22, 6:36 PM CDT | Special Weather Statement | JAN | Jasper | 39 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.